Periodicity and non-periodicity of finite sequences
V. G. Chirskii
Moscow State Pedagogical University
Here we study a problem, concerned with generating pseudo-random sequences. The non-periodicity is one of crucial properties of a good pseudo-random sequence. But an infinite non-periodic sequence may have initial segment with improper behavior. For example, the decimal expansion of the Liouvillean number
contains only a few digits, equal to one, and all the other are equal to zero.
For practical purposes, therefore, we need to introduce notions of periodicity and sufficient non-periodicity of finite sequences.
The paper treats certain decimal expansions of real numbers and the links between their arithmetic properties and sufficient non-periodicity of these expansions.
Several ways to generate numbers with sufficiently non-periodic expansions are discussed. We overview certain results in this direction and possible ways to develop them further.
We briefly describe problems with polyadic expansions. They are rather convenient since they don't involve division.
The known results are decribed and certain problems formulated.
Bibliography: 11 titles.
finite periodicity, arithmetic properties.
PDF file (580 kB)
V. G. Chirskii, “Periodicity and non-periodicity of finite sequences”, Chebyshevskii Sb., 18:2 (2017), 275–278
Citation in format AMSBIB
\paper Periodicity and non-periodicity of finite sequences
\jour Chebyshevskii Sb.
Citing articles on Google Scholar:
Related articles on Google Scholar:
|Number of views:|